MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, after the lens was implanted the physician discovered a noticeable defect in the iol.It appears to be a bubble in the dimple of the iol.The iol was exchanged during the initial procedure.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6., and h.10.Product evaluation: the lens was returned in the lens case inside the opened carton.Solution was dried on the lens.The lens was cut in half and adhered to each other by solution.One piece of the lens is missing a large piece of lens material along the edge where it is cut.The lens was cleaned with lphse.Deep scrape and scratch marks are observed on both portions of the optic.The optic has a mark in the shape of a surgical instrument used to grasp the lens.Damage to the center of the optic surface is observed and maybe interpreted as the reported bubble.All product and batch history records are quality reviewed prior to product release.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported issue.Damage to the center of the optic surface is observed and maybe interpreted as the reported bubble.The observed lens damage is similar in appearance to handling related damage.The presence of the solution on the returned sample is evidence that the product was subjected to handling.Due to the presence of surgical solution, we are unable to verify that the damage was present when opened.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11870781
Report Number1119421-2021-01080
Device Sequence Number3215871
Product Code POE
UDI-Device Identifier00380652421317
UDI-Public00380652421317
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2025
Device Model NumberDFT015
Device Lot Number15124453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer05/19/2021
06/28/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date06/08/2021
06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR